| Catalog Number |
RBY4C0204 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the mesenteric artery using a ruby coil and a non-penumbra microcatheter.During the procedure, the physician advanced the coil into the target location and reported that the ruby coil was undersized for the vessel.The physician removed the ruby coil from the patient and set it aside on the back table.Later, while attempting to re-advance the same ruby coil into the patient, the physician experienced resistance and subsequently found that the ruby coil had unintentionally detached within the microcatheter.Therefore, the microcatheter containing the ruby coil was removed from the patient and the coil was flushed out on the back table.The procedure was completed using four additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.